Chronic Idiopathic Urticaria

Chronic idiopathic urticaria or hives is an autoimmune disorder that causes itchy and red bumps on the skin surface. Antihistamines, oral corticosteroids, and immunosuppressant drugs are used in the treatment.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do my temples get swollen when I chew hard food?

Query: Hi doctor, I get a swelling on the temple after chewing on hard food, for example, steak or candy. The swelling goes down after I stop eating, but the area feels numb for a long time after that. What can cause this? I have chronic urticaria and MGUS.   Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have carefully reviewed your health query and will answer your concerns. The issues you mentioned are related to mastication (chewing). It is a process where you have to put a lot of energy, and the muscles of mastication are widely used. It seems there is some ne...  Read Full »

I am getting itchy skin-colored bumps all over. Please help.

Query: Hi doctor, For the past few weeks, I am getting skin color bumps (small bubble) all over my legs, hips and sometimes on hands. These are itchy and go away after few hours. Again, the next day they will come in the same spots and go away after some time. In my place, it is peak summer now. Is this ...  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. This looks like acute urticaria. If the skin colored hives and wheals appear and disappear for a few days, then it is called acute urticaria. If the symptoms persist for more than six weeks, then it is called chronic urticaria. If these skin colored bumps pain on vert...  Read Full »

My wife has urticaria. Please help.

Query: Hello doctor, My wife has been getting a rash which the doctor has termed as urticaria. What could have caused this? I feel she could be having a yeast intolerance. Please help.  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your wife has been treated for urticaria. I would keep a possibility of idiopathic urticaria/hives. It presents as sudden skin welts/swellings, which can be distributed all over the body. Itching is usually severe; however it is subjective in individuals. The c...  Read Full »

I have a rash that appears only when I sweat or take a shower. Is it hives?

Query: Hello doctor, I am a 20 year old male. I have a weird rash on the back. It looks like hives but does not itch or burn at all. It only appears when I sweat or take a shower.  Read Full »


Dr. Smit Uttam Janrao

General Medicine Physician, Internal Medicine Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. This is due to urticaria or hives. The mainstay treatment for this is to avoid the triggering factors, like in your case sweating or shower. I will suggest some medications. Please take them and let me know about the outcome. Tablet Montair LC (Montelukast and Le...  Read Full »

What is the reason for appearance of rash after bath?

Query: Hi doctor, Daily after my shower, my face turns red with rash. This has been happening since years. I have changed my soap and face wash several times. Besides, I have lived in many cities; this happens every time and everywhere. What could be the reason? What should I do for it? Please help.  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hi, Welcome to icliniq.com. From your history it appears that, you are suffering from cholinergic urticaria or heat hives. This condition of being hypersensitive or extremely sensitive to heat or the response of sweating. People with this condition often wonder why they feel itch when they exerc...  Read Full »

I have rashes over a year after exposure. Do I have HIV or can I get married?

Query: Dear doctor,I participated in unsafe sex with a girl and after one and a half years, I have been tested with CMIA test rapid antibody test and ELISA test and all results are negative for HIV 1 and 2. But, the tension in my mind was not cleared and every day I am suffering from this thought did I get...  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have noted your concern. I request you to kindly upload a few images of the allergy/rashes on your shoulders and chest so that I am able to have a look and guide you better. As far as your HIV screening is concerned your test results are conclusive. Regards. For m...  Read Full »

Will getting blood test for allergy help me receive the right treatment?

Query: Hello doctor, So, I have hives, also known as chronic urticaria. Basically, I break out when the climate I am in is hot, or when I exercise. I visited my family doctor and he told me to get a blood test and he also gave me a Cetirizine (Zyrtec) prescription which is 20 mg. I have been taking this me...  Read Full »


Dr. Shyam Kalyan N

Allergy Specialist, General Practitioner, ENT Otolaryngologist, Family Physician

Answer: Hello, Welcome to icliniq.com. The blood test should determine what allergen is causing the problems in you. Sometimes it can be a combination of allergens. Once we know that we help you avoid the same and prevent the sensitivity reactions. Allergies and hypersensitivities are not cured by medici...  Read Full »

Can you help in improving my husband's unknown allergy and sexual incompetence?

Query: Hello doctor, My husband is suffering from unknown allergy for the last 2 years. He has consulted many doctors and has done many tests, but no positive result yet. He takes Allegra or Montec every day; else he gets rashes all over the body. He is also having filaria for over 5 years and takes medic...  Read Full »


Dr. Shalini Patodiya

Dermatologist, Venereologist, Cosmetologist, Family Physician, Hair Transplant Surgeon

Answer: Hi, Welcome to icliniq.com. By allergy, if you mean red raised rashes, then that is known as urticaria. So, that means he is suffering from chronic urticaria and impotency. There can be many causes including thyroid, which can cause both the above issue. Also, rarely Allegra - Fexofenadine can cause...  Read Full »

Is it safe to use Xolair for urticaria?

Query: Hi doctor,I have been suffering from preliminary chronic urticaria for unknown causes for the last 13 years. It is not responding to antihistamine treatment for the past six years. Sometimes, it gets as severe as I have to use Corticosterone injection (Diprofos). All blood analysis showed no cause....  Read Full »


Dr. Chaitra Prakash

Cosmetologist

Answer: Hi, Welcome to icliniq.com. I understand your concern. Chronic idiopathic urticaria is a type of urticaria (wheals). It is a disturbing illness and difficult to manage. Most urticaria patients benefit from prolonged antihistamines and some may require immune suppressing drugs like Cyclosporine t...  Read Full »

I have been getting reddish pink bumps on my skin. What shall I do?

Query: Hi doctor, For the past seven months, I have been getting these reddish pink non-itchy bumps on my skin. They are round to oval and small to big. When they first appear, they were all over my arms, abdomen, back and on my thighs. Now they randomly show up here and there. I had a large one in my elbo...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity) and do understand your concern. I need to get a few more details about your lesions. On an average, how long do the individual lesion last before settling d...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.